# SDR 20000504SH011

- Difficulty date: March 3, 2000
- Submitted: May 4, 2000
- Operation: Air carrier
- Aircraft: N6637
- Make and model: Scwzer G164A
- Aircraft serial: 766
- Engine: Pwa R1340AN1
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Condition: Failed
- Location: Lt Magneto
- Component: Lt Magneto, Bosch
- Component part number: SB9RU3
- Stage of operation: TO
- How discovered: V
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

AIRCRAFT WAS INVOLVED IN PART 137 OPERATIONS, DURING A TAKEOFF, THE ENGINE STARTED TO MIS-FIRE AND THE PILOT ELECTED TO ABORT TAKEOFF.  AIRCRAFT OVER-RAN THE RUNWAY CAUSING DAMAGE TO THE AIRCRAFT.  INVESTIGATION BY FAA REVEALED A NON-FUNCTIONING LT MAGNETO.  ON THIS DATE, 4-2-00, MAGNETO WAS DIS-ASSEMBLED AND DISTRIBUTOR GEAR WAS FOUND DEFECTIVE.  ABOUT 20 PERCENT OF THE GEAR TEETH HAD BEEN SHEARED OFF.  POSSIBLE CAUSE:  AGE, WEAR, AND UNAVAILABILITY OF NEW MANUFACTURED PARTS AT TIME OF OVERHAUL.  (X)
